Florida, 2005

Heavy Rain in Florida, June 25 to 27, 2005

June 25 to 27, 2005 · NWS JAX · 1 event in 1 county or zone

05 inches was measured.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Storm total rainfall of 9.05 inches was measured.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 24, 8:45 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 24, 8:45 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 PM EDT FRI JUN 24 2005

.SHORT TERM...INTERACTION OF A TROPICAL WAVE E OF THE AREA AND A
LARGE SHEARED UPPER LOW OVER THE NE GOMEX AND N FL CONTINUING TO
PRODUCE SCATTERED TO NUMEROUS SHOWERS AND A FEW EMBEDDED TSTMS
ACROSS THE ATLC COASTAL WATERS AND THE SE 1/2 OF THE COUNTY WARNING
AREA. THIS MASS HAS BEEN PIVOTING TOWARD THE COAST LATE THIS AFTN
AND THIS EVENING AS DRIER AIR FROM THE NW PUNCHES INTO THE S AND SE
SIDES OF THE UPPER SYSTEM. THIS HAS SHUNTED MUCH OF THE DEEP
TROPICAL MOISTURE PLUME E OF THE BAHAMAS. THE MAIN SOURCE OF
MOISTURE FOR OUR ONGOING PRECIP APPEARS TO BE WHICH CAN BE RIPPED
INTO THE CIRCULATION FROM THE W SIDE OF THE MOISTURE PLUME. AS A
RESULT...THE 00Z SOUNDING STILL RELATIVELY DRY CONSIDERING THE
PROXIMITY OF THE PLUME WITH 1.60 INCHES OF PRECIP H2O.

18Z MODELS ARE IN FAIR AGREEMENT THAT MOST OF THE PRECIP WILL
CONTINUE TO SLOWLY PIVOT N...IMPEDED BY HIGH PRESSURE RIDGE FROM S
NEW ENGLAND TO THE MID MS VALLEY. IN ADDITION...DRY AIR FROM THE NW
WILL CONTINUE TO BE ENTRAINED INTO THE BROAD CIRCULATION. AS A
RESULT...MAY TWEAK THE ZONES TO INDICATE POPS A BIT CLOSER TO CLIMO
OVER THE S 1/3 OF THE AREA...POSSIBLY ALONG WITH PARTLY CLOUDY
SKIES. WILL ALSO CUT BACK A BIT ON THE LOCALLY HEAVY RAIN
VERBIAGE...ALTHO WILL KEEP FOR GA ZONES. ALTHO HEAVY RAINS ARE
POSSIBLE ACROSS ALL COASTAL ZONES TONIGHT...APPEARS BIGGEST THREAT
OF HEAVY RAIN WILL SHIFT TO COASTAL SE GA ON SAT. WILL HOLD OFF ON
ANY OTHER CHANGES UNTIL THE MIDNIGHT SHIFT CAN EVALUATE 00Z MODEL
DATA.

&&

.MARINE...AS SFC TROF OR LOW PRESSURE SHIFTS N...WINDS SHOULD BE
REDUCED OVER FL WATERS SAT. MAY SPLIT COASTAL ZONES AND LEAN IN THIS
DIRECTION...BUT WILL LEAVE ANY WHOLESALE CHANGES TO THE MID SHIFT.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY ALTAMAHA SOUND GA TO FLAGLER BEACH FL
OUT TO 60 NM.

&&

CARROLL/TRABERT/KEEGAN
Hazardous weather outlook, Jun 24, 9:50 PM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1050 PM EDT FRI JUN 24 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1050 PM EDT FRI JUN 24 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...HIGH RISK OF RIP CURRENTS AT AREA BEACHES...
...LOCALLY HEAVY RAINFALL POSSIBLE...

NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO WRAP
INTO THE AREA AS AN UPPER LOW OVER NORTH FLORIDA SLOWLY SHIFTS
NORTH. LOCALLY HEAVY RAINFALL IS POSSIBLE...MAINLY IN COASTAL
COUNTIES. RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE ALONG THE
ATLANTIC COAST OVERNIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS TODAY AT AREA BEACHES.
PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS.

A RIVER FLOOD WARNING CONTINUES FOR THE SANTA FE RIVER. PLEASE REFER
TO LATEST FLOOD STATEMENT FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PIVOT NORTH ACROSS THE
AREA ON SATURDAY. LOCALLY HEAVY RAINFALL WILL CONTINUE...MAINLY
ACROSS SOUTHEAST GEORGIA AND COASTAL NORTHEAST FLORIDA...WHERE
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE.

THERE WILL BE A HIGH RISK OF RIP CURRENTS THIS WEEKEND CONTINUING
INTO EARLY NEXT WEEK. PLEASE REFER TO THE LATEST SURF ZONE FORECAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
June 25, 1:00 AM EST to June 27, 1:00 AM EST
Where
Duval County, Wesconnett
Reported by
TRAINED SPOTTER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453871.